June  2020, 15(2): 281-305. doi: 10.3934/nhm.2020013

Homogenization of multivalued monotone operators with variable growth exponent

1. 

Russian Technological University, prospekt Vernadskogo 78, Moscow 119454, Russia

2. 

Politecnico di Torino, Corso Duca degli Abruzzi 24, 10129 Torino, Italy

* Corresponding author: Svetlana Pastukhova

Received  March 2019 Revised  April 2020 Published  May 2020

We consider the Dirichlet problem for an elliptic multivalued maximal monotone operator $ {\mathcal A}_\varepsilon $ satisfying growth estimates of power type with a variable exponent. This exponent $ p_\varepsilon(x) $ and also the symbol of the operator $ {\mathcal A}_\varepsilon $ oscillate with a small period $ \varepsilon $ with respect to the space variable $ x $. We prove a homogenization result for this problem.

Citation: Svetlana Pastukhova, Valeria Chiadò Piat. Homogenization of multivalued monotone operators with variable growth exponent. Networks & Heterogeneous Media, 2020, 15 (2) : 281-305. doi: 10.3934/nhm.2020013
References:
[1]

M. Avci and A. Pankov, Multivalued elliptic operators with nonstandard growth, Adv. Nonlinear Anal., 7 (2018), 35-48.  doi: 10.1515/anona-2016-0043.  Google Scholar

[2]

P. BaroniM. Colombo and G. Mingione, Regularity for general functionals with double phase, Calculus of Variations and Partial Differential Equations, 57 (2018), 1-48.   Google Scholar

[3]

F. E. Browder, Nonlinear operators and nonlinear equations of evolution in Banach spaces, Nonlinear Functional Analysis, Amer. Math. Soc., Providence, R. I., (1976), 1–308.  Google Scholar

[4]

A. Braides, Omogeneizzazione di integrali non coercivi, Ricerche Mat., 32 (1983), 347-368.   Google Scholar

[5]

M. BulíčekP. GwiazdaM. Kalousek and A. Swierczewska-Gwiazda, Homogenization of nonlinear elliptic systems in nonreflexive Musielak-Orlicz spaces, Nonlinearity, 32 (2019), 1073-1110.  doi: 10.1088/1361-6544/aaf259.  Google Scholar

[6]

L. Carbone and C. Sbordone, Some properties of $\Gamma$-limits of integral functionals, Ann. Mat. Pura Appl., 122 (1979), 1-60.  doi: 10.1007/BF02411687.  Google Scholar

[7]

L. Carbone and C. Sbordone, Some properties of $\Gamma$-limits of integral functionals, Ann. Mat. Pura Appl., 122 (1979), 1-60.  doi: 10.1007/BF02411687.  Google Scholar

[8]

C. Castaing and M. Valadier, Convex Analysis and Measurable Multifunctions, Lecture Notes in Mathematics, Vol. 580. Springer-Verlag, Berlin-New York, 1977.  Google Scholar

[9]

V. Chiadò PiatG. Dal Maso and A. Defranceschi, $G$-convergence of monotone operators, Ann. Inst. H. Poincaré Anal. Non Linéaire, 7 (1990), 123-160.  doi: 10.1016/S0294-1449(16)30298-0.  Google Scholar

[10]

V. Chiadò Piat and A. Defranceschi, Homogenization of monotone operators, Nonlinear Anal., 4 (1990), 717-732.  doi: 10.1016/0362-546X(90)90102-M.  Google Scholar

[11]

I. Chlebicka, A pocket guide to nonlinear differential equations in Musielak-Orlicz spaces, Nonlinear Analysis, 175 (2018), 1-27.  doi: 10.1016/j.na.2018.05.003.  Google Scholar

[12]

L. Diening, P. Harjulehto, P. Hästö and M. Růžička, Lebesgue and Sobolev Spaces with Variable Exponents, Lecture Notes in Mathematics, 2017. Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[13]

D. E. Edmunds and J. Rákosník, Density of smooth functions in $W^{k, p}(\Omega)$, Proc. Roy. Soc. London Ser. A, 437 (1992), 229-236.  doi: 10.1098/rspa.1992.0059.  Google Scholar

[14]

I. Ekeland and R.Temam, Convex Analysis and Variational Problems, Studies in Mathematics and its Applications, Vol. 1. North-Holland Publishing Co., Amsterdam-Oxford, American Elsevier Publishing Co., Inc., New York, 1976.  Google Scholar

[15]

J.-P. Gossez, Some approximation properties in Orlicz-Sobolev spaces, Studia Math., 74 (1982), 17-24.  doi: 10.4064/sm-74-1-17-24.  Google Scholar

[16]

V. V. Jikov, S. M. Kozlov and O. A. Oleǐnik, Homogenization of Differential Operators and Integral Functionals, Springer-Verlag, Berlin, 1994. doi: 10.1007/978-3-642-84659-5.  Google Scholar

[17]

O. Kováčik and J. Rákosníík, On spaces $L^{p(x)}$ and $W^{k, p(x)}$, Czechoslovak Mathematical Journal, 41 (1991), 592-618.   Google Scholar

[18]

J.-L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires, Dunod, Gauthier-Villars, Paris, 1969.  Google Scholar

[19]

P. Marcellini, Periodic solutions and homogenization of nonlinear variational problems, Ann. Mat. Pura Appl., 117 (1978), 139-152.  doi: 10.1007/BF02417888.  Google Scholar

[20]

P. Marcellini, Regularity for elliptic equations with general growth conditions, Journal of Differential Equations, 105 (1993), 296-333.  doi: 10.1006/jdeq.1993.1091.  Google Scholar

[21]

A. Pankov, Elliptic operators with nonstandard growth condition: Some results and open problems, Differential Equations, Mathematical Physics, and Applications: Selim Grigorievich Krein Centennial, Contemp. Math., Amer. Math. Soc., Providence, RI, 734 (2019), 277-292.  doi: 10.1090/conm/734/14777.  Google Scholar

[22]

D. Pascali and S. Sburlan, Nonlinear Mappings of Monotone Type, Martinus Nijhoff Publishers, The Hague, Sijthoff & Noordhoff International Publishers, Alphen aan den Rijn, 1978.  Google Scholar

[23]

S. E. Pastukhova, Operator estimates in nonlinear problems of reiterated homogenization, Proceedings of the Steklov Institute of Mathematics, 261 (2008), 214-228.  doi: 10.1134/S0081543808020168.  Google Scholar

[24]

S. E. Pastukhova and D. A. Yakubovich, Galerkin approximations in problems with anisotropic $p(\cdot)$-Laplacian, Applicable Anal., 98 (2019), 345-361.  doi: 10.1080/00036811.2018.1451641.  Google Scholar

[25]

M. D. Surnachev and V. V. Zhikov, On existence and uniqueness classes for the Cauchy problem for parabolic equations of the $p$-Laplace type, Commun. Pure Appl. Anal., 12 (2013), 1783-1812.  doi: 10.3934/cpaa.2013.12.1783.  Google Scholar

[26]

V. V. Zhikov, Averaging of functionals of the calculus of vatiations and elasticity theory, Izvestiya Acad. Nauk of SSSR. Ser. Math., 50 (1986), 675–710,877.  Google Scholar

[27]

V. V. Zhikov, Lavrentiev effect and the averaging of nonlinear variational problem, Differ. Equations, 27 (1991), 32-39.   Google Scholar

[28]

V. V. Zhikov, On the density of smooth functions in Sobolev-Orlich spaces, J. Math. Sci., 132 (2006), 285-294.  doi: 10.1007/s10958-005-0497-0.  Google Scholar

[29]

V. V. Zhikov, On variational problems and nonlinear elliptic equations with nonstandard growth conditions, J. Math. Sci., 173 (2011), 463-570.  doi: 10.1007/s10958-011-0260-7.  Google Scholar

[30]

V. V. Zhikov, Homogenization of a Navier-Stokes type system for electrorheological fluid, Complex Variables and Elliptic Equations, 56 (2011), 545-558.  doi: 10.1080/17476933.2010.487214.  Google Scholar

[31]

V. V. Zhikov and S. E. Pastukhova, Improved integrability of the gradients of solutions of elliptic equations with variable nonlinearity exponent, Sb. Math., 199 (2008), 1751-1782.  doi: 10.1070/SM2008v199n12ABEH003980.  Google Scholar

[32]

V. V. Zhikov and S. E. Pastukhova, Homogenization of monotone operators under conditions of coercitivity and growth of variable order, Math. Notes, 90 (2011), 48-63.  doi: 10.1134/S0001434611070078.  Google Scholar

[33]

V. V. Zhikov and S. E. Pastukhova, On the $\Gamma$-convergence of oscillating integrands with nonstandard coercivity and growth conditions, Sb. Math., 205 (2014), 488-521.  doi: 10.1070/sm2014v205n04abeh004385.  Google Scholar

[34]

V. V. Zhikov and S. E. Pastukhova, $\Gamma$-convergence of integrands with nonstandard coercivity and growth conditions, J. Math. Sci., 196 (2014), 535-562.  doi: 10.1007/s10958-014-1674-9.  Google Scholar

[35]

V. V. Zhikov and S. E. Pastukhova, Homogenization and two-scale convergence in Sobolev space with oscillating exponent, St. Petersburg Mathematical Journal, 30 (2019), 231-251.  doi: 10.1090/spmj/1540.  Google Scholar

[36]

V. V. Zhikov and S. E. Pastukhova, Homogenization of degenerate elliptic equations, Sib. Math. J., 49 (2008), 80-101.  doi: 10.1007/s11202-008-0008-x.  Google Scholar

[37]

V. V. ZhikovS. E. Pastukhova and S. V. Tikhomirova, On the homogenization of degenerate elliptic equations, Dokl. Akad. Nauk, 410 (2006), 587-591.   Google Scholar

show all references

References:
[1]

M. Avci and A. Pankov, Multivalued elliptic operators with nonstandard growth, Adv. Nonlinear Anal., 7 (2018), 35-48.  doi: 10.1515/anona-2016-0043.  Google Scholar

[2]

P. BaroniM. Colombo and G. Mingione, Regularity for general functionals with double phase, Calculus of Variations and Partial Differential Equations, 57 (2018), 1-48.   Google Scholar

[3]

F. E. Browder, Nonlinear operators and nonlinear equations of evolution in Banach spaces, Nonlinear Functional Analysis, Amer. Math. Soc., Providence, R. I., (1976), 1–308.  Google Scholar

[4]

A. Braides, Omogeneizzazione di integrali non coercivi, Ricerche Mat., 32 (1983), 347-368.   Google Scholar

[5]

M. BulíčekP. GwiazdaM. Kalousek and A. Swierczewska-Gwiazda, Homogenization of nonlinear elliptic systems in nonreflexive Musielak-Orlicz spaces, Nonlinearity, 32 (2019), 1073-1110.  doi: 10.1088/1361-6544/aaf259.  Google Scholar

[6]

L. Carbone and C. Sbordone, Some properties of $\Gamma$-limits of integral functionals, Ann. Mat. Pura Appl., 122 (1979), 1-60.  doi: 10.1007/BF02411687.  Google Scholar

[7]

L. Carbone and C. Sbordone, Some properties of $\Gamma$-limits of integral functionals, Ann. Mat. Pura Appl., 122 (1979), 1-60.  doi: 10.1007/BF02411687.  Google Scholar

[8]

C. Castaing and M. Valadier, Convex Analysis and Measurable Multifunctions, Lecture Notes in Mathematics, Vol. 580. Springer-Verlag, Berlin-New York, 1977.  Google Scholar

[9]

V. Chiadò PiatG. Dal Maso and A. Defranceschi, $G$-convergence of monotone operators, Ann. Inst. H. Poincaré Anal. Non Linéaire, 7 (1990), 123-160.  doi: 10.1016/S0294-1449(16)30298-0.  Google Scholar

[10]

V. Chiadò Piat and A. Defranceschi, Homogenization of monotone operators, Nonlinear Anal., 4 (1990), 717-732.  doi: 10.1016/0362-546X(90)90102-M.  Google Scholar

[11]

I. Chlebicka, A pocket guide to nonlinear differential equations in Musielak-Orlicz spaces, Nonlinear Analysis, 175 (2018), 1-27.  doi: 10.1016/j.na.2018.05.003.  Google Scholar

[12]

L. Diening, P. Harjulehto, P. Hästö and M. Růžička, Lebesgue and Sobolev Spaces with Variable Exponents, Lecture Notes in Mathematics, 2017. Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[13]

D. E. Edmunds and J. Rákosník, Density of smooth functions in $W^{k, p}(\Omega)$, Proc. Roy. Soc. London Ser. A, 437 (1992), 229-236.  doi: 10.1098/rspa.1992.0059.  Google Scholar

[14]

I. Ekeland and R.Temam, Convex Analysis and Variational Problems, Studies in Mathematics and its Applications, Vol. 1. North-Holland Publishing Co., Amsterdam-Oxford, American Elsevier Publishing Co., Inc., New York, 1976.  Google Scholar

[15]

J.-P. Gossez, Some approximation properties in Orlicz-Sobolev spaces, Studia Math., 74 (1982), 17-24.  doi: 10.4064/sm-74-1-17-24.  Google Scholar

[16]

V. V. Jikov, S. M. Kozlov and O. A. Oleǐnik, Homogenization of Differential Operators and Integral Functionals, Springer-Verlag, Berlin, 1994. doi: 10.1007/978-3-642-84659-5.  Google Scholar

[17]

O. Kováčik and J. Rákosníík, On spaces $L^{p(x)}$ and $W^{k, p(x)}$, Czechoslovak Mathematical Journal, 41 (1991), 592-618.   Google Scholar

[18]

J.-L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires, Dunod, Gauthier-Villars, Paris, 1969.  Google Scholar

[19]

P. Marcellini, Periodic solutions and homogenization of nonlinear variational problems, Ann. Mat. Pura Appl., 117 (1978), 139-152.  doi: 10.1007/BF02417888.  Google Scholar

[20]

P. Marcellini, Regularity for elliptic equations with general growth conditions, Journal of Differential Equations, 105 (1993), 296-333.  doi: 10.1006/jdeq.1993.1091.  Google Scholar

[21]

A. Pankov, Elliptic operators with nonstandard growth condition: Some results and open problems, Differential Equations, Mathematical Physics, and Applications: Selim Grigorievich Krein Centennial, Contemp. Math., Amer. Math. Soc., Providence, RI, 734 (2019), 277-292.  doi: 10.1090/conm/734/14777.  Google Scholar

[22]

D. Pascali and S. Sburlan, Nonlinear Mappings of Monotone Type, Martinus Nijhoff Publishers, The Hague, Sijthoff & Noordhoff International Publishers, Alphen aan den Rijn, 1978.  Google Scholar

[23]

S. E. Pastukhova, Operator estimates in nonlinear problems of reiterated homogenization, Proceedings of the Steklov Institute of Mathematics, 261 (2008), 214-228.  doi: 10.1134/S0081543808020168.  Google Scholar

[24]

S. E. Pastukhova and D. A. Yakubovich, Galerkin approximations in problems with anisotropic $p(\cdot)$-Laplacian, Applicable Anal., 98 (2019), 345-361.  doi: 10.1080/00036811.2018.1451641.  Google Scholar

[25]

M. D. Surnachev and V. V. Zhikov, On existence and uniqueness classes for the Cauchy problem for parabolic equations of the $p$-Laplace type, Commun. Pure Appl. Anal., 12 (2013), 1783-1812.  doi: 10.3934/cpaa.2013.12.1783.  Google Scholar

[26]

V. V. Zhikov, Averaging of functionals of the calculus of vatiations and elasticity theory, Izvestiya Acad. Nauk of SSSR. Ser. Math., 50 (1986), 675–710,877.  Google Scholar

[27]

V. V. Zhikov, Lavrentiev effect and the averaging of nonlinear variational problem, Differ. Equations, 27 (1991), 32-39.   Google Scholar

[28]

V. V. Zhikov, On the density of smooth functions in Sobolev-Orlich spaces, J. Math. Sci., 132 (2006), 285-294.  doi: 10.1007/s10958-005-0497-0.  Google Scholar

[29]

V. V. Zhikov, On variational problems and nonlinear elliptic equations with nonstandard growth conditions, J. Math. Sci., 173 (2011), 463-570.  doi: 10.1007/s10958-011-0260-7.  Google Scholar

[30]

V. V. Zhikov, Homogenization of a Navier-Stokes type system for electrorheological fluid, Complex Variables and Elliptic Equations, 56 (2011), 545-558.  doi: 10.1080/17476933.2010.487214.  Google Scholar

[31]

V. V. Zhikov and S. E. Pastukhova, Improved integrability of the gradients of solutions of elliptic equations with variable nonlinearity exponent, Sb. Math., 199 (2008), 1751-1782.  doi: 10.1070/SM2008v199n12ABEH003980.  Google Scholar

[32]

V. V. Zhikov and S. E. Pastukhova, Homogenization of monotone operators under conditions of coercitivity and growth of variable order, Math. Notes, 90 (2011), 48-63.  doi: 10.1134/S0001434611070078.  Google Scholar

[33]

V. V. Zhikov and S. E. Pastukhova, On the $\Gamma$-convergence of oscillating integrands with nonstandard coercivity and growth conditions, Sb. Math., 205 (2014), 488-521.  doi: 10.1070/sm2014v205n04abeh004385.  Google Scholar

[34]

V. V. Zhikov and S. E. Pastukhova, $\Gamma$-convergence of integrands with nonstandard coercivity and growth conditions, J. Math. Sci., 196 (2014), 535-562.  doi: 10.1007/s10958-014-1674-9.  Google Scholar

[35]

V. V. Zhikov and S. E. Pastukhova, Homogenization and two-scale convergence in Sobolev space with oscillating exponent, St. Petersburg Mathematical Journal, 30 (2019), 231-251.  doi: 10.1090/spmj/1540.  Google Scholar

[36]

V. V. Zhikov and S. E. Pastukhova, Homogenization of degenerate elliptic equations, Sib. Math. J., 49 (2008), 80-101.  doi: 10.1007/s11202-008-0008-x.  Google Scholar

[37]

V. V. ZhikovS. E. Pastukhova and S. V. Tikhomirova, On the homogenization of degenerate elliptic equations, Dokl. Akad. Nauk, 410 (2006), 587-591.   Google Scholar

[1]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

[2]

Pengyu Chen. Non-autonomous stochastic evolution equations with nonlinear noise and nonlocal conditions governed by noncompact evolution families. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020383

[3]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[4]

Monia Capanna, Jean C. Nakasato, Marcone C. Pereira, Julio D. Rossi. Homogenization for nonlocal problems with smooth kernels. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020385

[5]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[6]

Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020453

[7]

Laurence Cherfils, Stefania Gatti, Alain Miranville, Rémy Guillevin. Analysis of a model for tumor growth and lactate exchanges in a glioma. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020457

[8]

Shasha Hu, Yihong Xu, Yuhan Zhang. Second-Order characterizations for set-valued equilibrium problems with variable ordering structures. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020164

[9]

Federico Rodriguez Hertz, Zhiren Wang. On $ \epsilon $-escaping trajectories in homogeneous spaces. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 329-357. doi: 10.3934/dcds.2020365

[10]

Noah Stevenson, Ian Tice. A truncated real interpolation method and characterizations of screened Sobolev spaces. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5509-5566. doi: 10.3934/cpaa.2020250

[11]

Ebraheem O. Alzahrani, Muhammad Altaf Khan. Androgen driven evolutionary population dynamics in prostate cancer growth. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020426

[12]

Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of a Sobolev type impulsive functional evolution system in Banach spaces. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020049

[13]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[14]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[15]

Anton A. Kutsenko. Isomorphism between one-Dimensional and multidimensional finite difference operators. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020270

[16]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[17]

Vieri Benci, Marco Cococcioni. The algorithmic numbers in non-archimedean numerical computing environments. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020449

[18]

Héctor Barge. Čech cohomology, homoclinic trajectories and robustness of non-saddle sets. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020381

[19]

Soniya Singh, Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of second order impulsive systems with state-dependent delay in Banach spaces. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020103

[20]

Jun Zhou. Lifespan of solutions to a fourth order parabolic PDE involving the Hessian modeling epitaxial growth. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5581-5590. doi: 10.3934/cpaa.2020252

2019 Impact Factor: 1.053

Metrics

  • PDF downloads (96)
  • HTML views (153)
  • Cited by (0)

Other articles
by authors

[Back to Top]